Separation theorems for singular values of matrices and their applications in multivariate analysis. (English) Zbl 0445.62069


62H20 Measures of association (correlation, canonical correlation, etc.)
62J05 Linear regression; mixed models
15A18 Eigenvalues, singular values, and eigenvectors
15A42 Inequalities involving eigenvalues and eigenvectors
Full Text: DOI


[1] Brillinger, D. R., (Time Series: Data Analysis and Theory (1975), Holt, Rinehart & Winston: Holt, Rinehart & Winston New York) · Zbl 0321.62004
[2] Grossman, S. I.; Styan, G. P.H, Optimality properties of Theil’s BLUS residuals, J. Amer. Statist. Assoc., 67, 672-673 (1972) · Zbl 0265.62020
[3] Izenman, A. J., Reduced rank regression for the multivariate linear model, J. Multivar. Anal., 5, 248-264 (1975) · Zbl 0313.62042
[4] Johnson, R. M., The minimal transformation to orthonormality, Psychometrika, 31, 61-66 (1966)
[5] Fan, K., Maximum properties and inequalities for the eigenvalues of completely continuous operators, (Proc. Nat. Acad. Sci. USA, 37 (1951)), 760-766 · Zbl 0044.11502
[6] Fan, K.; Hoffman, A. J., Some metric inequalities in the space of matrices, (Proc. Amer. Math. Soc., 6 (1955)), 111-116 · Zbl 0064.01402
[7] Mirsky, L., Symmetric gauge functions and unitarily invariant norms, Quart. J. Math. (Oxford) Ser., 11, 50-59 (1960) · Zbl 0105.01101
[8] Neudecker, H., Abrahamse and Koerts’ “new estimator” of disturbances in regression analysis, J. Econometrics, 5, 129-133 (1977) · Zbl 0356.62057
[9] Okamoto, M., Optimality of principal components, (Krishnaiah, P. R., Multivariate Analysis-II (1969), Academic Press: Academic Press New York), 673-685
[10] Okamoto, M.; Kanazawa, M., Minimization of eigenvalues of a matrix and optimality of principal components, Ann. Math. Statist., 39, 859-863 (1968) · Zbl 0162.50802
[11] Rao, C. R., The use and interpretation of principal components in applied research, Sankhyà Ser. A, 26, 329-358 (1964) · Zbl 0137.37207
[12] Rao, C. R., (Linear Statistical Inference and Its Applications (1973), Wiley: Wiley New York) · Zbl 0256.62002
[13] Rao, C. R., Matrix approximations and reduction of dimensionality in multivariate statistical analysis, (Krishnaiah, P. R., JIM Multivariate Analysis — V (1979), North-Holland: North-Holland Amsterdam), To appear · Zbl 0442.62042
[14] Rao, C. R.; Styan, G. P.H, Notes on a matrix approximation problem and some related matrix inequalities, (Discussion Paper no. 137 (1976), Indian Statistical Institute)
[15] Theil, H., The analysis of disturbances in regression analysis, J. Amer. Statist. Assoc., 60, 1067-1079 (1965)
[16] Wielandt, H., An extremum property of sums of eigenvalues, (Proc. Amer. Math. Soc., 6 (1955)), 106-110 · Zbl 0064.24703
[17] Von Neuman, J., Some matrix inequalities and metrization of matric spaces, Tomsk Univ. Rev., 1, 286-299 (1937) · Zbl 0017.09802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.